Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 196, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2014, 12:35 AM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 12:35 AM CDT (05:35 UTC)
- Expired
- Aug 7, 2014, 1:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS53 KSGF 070535
SVRSGF
KSC011-MOC217-070630-
/O.NEW.KSGF.SV.W.0196.140807T0535Z-140807T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 130 AM CDT
* AT 1232 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FULTON TO REDFIELD TO 13 MILES SOUTH OF REDFIELD...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...DEVON...FORT SCOTT...FULTON...GARLAND...
HAMMOND...HARDING...HARWOOD...HIATTVILLE...HORTON...MARMATON...
METZ...MILO...MONTEVALLO...MOUNDVILLE...NEVADA...PAWNEE STATION...
PETERSBURG...REDFIELD...RICHARDS...SCHELL CITY...SHELDON...
STOTESBURY AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3804 9487 3804 9463 3806 9462 3806 9443
3806 9427 3804 9422 3806 9421 3805 9419
3806 9413 3804 9407 3765 9407 3768 9508
TIME...MOT...LOC 0536Z 284DEG 37KT 3799 9469 3779 9476
3765 9491
HAIL...0.75IN
WIND...60MPH
$$
SCHAUMANN3 follow-up statements
323
WWUS53 KSGF 070554
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 AM CDT THU AUG 7 2014
KSC011-MOC217-070630-
/O.CON.KSGF.SV.W.0196.000000T0000Z-140807T0630Z/
BOURBON KS-VERNON MO-
1254 AM CDT THU AUG 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON AND
EASTERN BOURBON COUNTIES UNTIL 130 AM CDT...
AT 1252 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF NEVADA TO 9 MILES WEST OF NEVADA
TO 12 MILES SOUTH OF FORT SCOTT...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...FORT SCOTT...FULTON...GARLAND...HAMMOND...
HARWOOD...HIATTVILLE...HORTON...METZ...MILO...MONTEVALLO...
MOUNDVILLE...NEVADA...PAWNEE STATION...RICHARDS...SCHELL CITY...
STOTESBURY AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3786 9477 3804 9472 3804 9463 3806 9462
3806 9427 3804 9422 3806 9421 3805 9419
3806 9413 3803 9407 3765 9407 3768 9494
TIME...MOT...LOC 0554Z 284DEG 37KT 3801 9443 3781 9450
3767 9465
HAIL...0.75IN
WIND...60MPH
$$
SCHAUMANN610
WWUS53 KSGF 070616
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT THU AUG 7 2014
KSC011-070626-
/O.CAN.KSGF.SV.W.0196.000000T0000Z-140807T0630Z/
BOURBON KS-
116 AM CDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOURBON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3767 9462 3785 9453 3806 9451 3806 9427
3804 9422 3806 9421 3805 9419 3806 9413
3803 9407 3765 9407
TIME...MOT...LOC 0616Z 278DEG 29KT 3804 9422 3779 9428
3762 9438
$$
MOC217-070630-
/O.CON.KSGF.SV.W.0196.000000T0000Z-140807T0630Z/
VERNON MO-
116 AM CDT THU AUG 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON COUNTY
UNTIL 130 AM CDT...
AT 113 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SCHELL CITY TO NEVADA TO 15 MILES
SOUTH OF NEVADA...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRONAUGH...DEERFIELD...HARWOOD...HORTON...METZ...MILO...MONTEVALLO...
MOUNDVILLE...NEVADA...SCHELL CITY AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3767 9462 3785 9453 3806 9451 3806 9427
3804 9422 3806 9421 3805 9419 3806 9413
3803 9407 3765 9407
TIME...MOT...LOC 0616Z 278DEG 29KT 3804 9422 3779 9428
3762 9438
HAIL...<.75IN
WIND...60MPH
$$
SCHAUMANN737
WWUS53 KSGF 070630
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 AM CDT THU AUG 7 2014
MOC217-070640-
/O.EXP.KSGF.SV.W.0196.000000T0000Z-140807T0630Z/
VERNON MO-
130 AM CDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3767 9462 3785 9453 3806 9451 3806 9427
3804 9422 3806 9421 3805 9419 3806 9413
3803 9407 3765 9407
TIME...MOT...LOC 0616Z 278DEG 29KT 3804 9422 3779 9428
3762 9438
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:09 AM CDT, 26 minutes earlier.
Area forecast discussion, Aug 7, 12:09 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1209 AM CDT Thu Aug 7 2014 .UPDATE... Issued at 914 PM CDT WED AUG 6 2014 An area of convection continues to slowly weaken this evening as it slides east across the Truman Lake and Pomme De Terre Lakes region. This activity may continue to fester for a little while longer as low level shear remains just strong enough to help parcels along the gust front reach the level of free convection. Of perhaps greater concern is a much larger area of convection along the I-35 corridor in Kansas. This activity will tend to expand overnight as isentropic upglide increases in the 305-315 K layer. The focus for this upglide will shift south and east with time with the convection doing likewise. We therefore expect showers and thunderstorms to spread southeast into western Missouri overnight...with these storms reaching the eastern Ozarks early Thursday morning. There are concerns for locally heavy rainfall across west-central Missouri and extreme southeastern Kansas given abundant moisture in the atmosphere and an overall slow movement to storms. Most of these areas remain abnormally dry which will have an impact on any short term flooding potential. The forecast has been updated to reflect the latest timing and trends for precipitation. && .SHORT TERM...(This Evening through Thursday) Issued at 230 PM CDT WED AUG 6 2014 A shortwave was noted on the water vapor imagery this afternoon over central Kansas. This feature will move across the Missouri Ozarks late tonight into tomorrow and bring the first complex of widespread showers and thunderstorms. A decent low level jet will kick in late tonight and early tomorrow morning around 45 knots. This should enhance convection tonight and with PW values approaching 2 inches...these storms will be efficient rain producers. There is no organized severe weather expected but can't rule out some isolated strong convection with gusty winds and small hail along with dangerous cloud to ground lightning. Overnight convection will slowly moving eastward during the first half of the day on Thursday with additional convection developing along the frontal boundary further west. .LONG TERM...(Thursday Night through Wednesday) Issued at 230 PM CDT WED AUG 6 2014 The models have backed off on the convection complex for Thursday night but still indicate a low level jet up to 40 knots kicking in by late Thursday night. This should energize at least some convection near the boundary across the area. The models still hint at another organized complex to develop late Friday night into Saturday morning. The boundary will linger through the weekend into early next week with another round of convection possibly developing Saturday night into Sunday and again Sunday night into Monday. Total QPF still on track at a widespread 1 to 3 inches with isolated amounts up to 4 inches possible across central Missouri and east of Highway 65 over the eastern Ozarks. No organized severe weather expected with the complexes of storms. At this time...will not need any headlines or flash flood watches but note that localized heavier rainfall amounts could lead to some brief and minor issues. For the middle of next week...Tuesday into Wednesday...went more with the ECMWF and kept the forecast drier as the frontal boundary is pushed further south into the Gulf Coast region. Seasonable temperatures will continue into next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1157 PM CDT WED AUG 6 2014 A band of showers and thunderstorms will slowly sink southeast across southern Missouri from late tonight into Thursday morning. MVFR and brief IFR conditions can be expected with this activity. Thunderstorms will then persist into later Thursday morning across portions of southern Missouri. Confidence in timing and location is a bit lower for this activity with the best probability of lingering morning activity being around Springfield and Branson. Redevelopment of thunderstorms then remains possible in the afternoon as a frontal boundary approaches from the west. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Schaumann SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Schaumann
Hazardous weather outlook, Aug 6, 10:29 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1029 PM CDT WED AUG 6 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1029 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY OVERNIGHT PERIOD GENERALLY NORTH OF THE INTERSTATE 44 CORRIDOR. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. NUMEROUS THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP OVERNIGHT ACROSS CENTRAL AND WESTERN MISSOURI...AS WELL AS EXTREME SOUTHEASTERN KANSAS. THESE STORMS WILL THEN SLOWLY SHIFT SOUTHEAST INTO THE CENTRAL AND EVENTUALLY EASTERN OZARKS LATE TONIGHT AND EARLY THURSDAY MORNING. THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MINOR FLOODING OF LOW WATER CROSSINGS WILL BE POSSIBLE OVERNIGHT ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. A FEW STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF PENNIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING ACROSS THE AREA. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. MULTIPLE ROUNDS OF THUNDERSTORMS WILL THEN BE POSSIBLE THROUGH THE WEEKEND AND EARLY NEXT WEEK WITH OCCASIONAL HEAVY RAINFALL. WIDESPREAD ONE TO THREE INCHES AND ISOLATED HIGHER AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE... WITH THE HIGHER AMOUNTS EXPECTED OVER THE EASTERN OZARKS AND CENTRAL MISSOURI. NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH THE WEEKEND BUT AN ISOLATED STRONG STORM OR TWO WILL BE POSSIBLE WITH GUSTY WINDS UP TO 50 MPH AND SMALL HAIL UP TO THE SIZE OF PENNIES. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED AT TIMES THIS WEEK ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 43 min |
| Aug 7, 3:44 AM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| Aug 7, 3:48 AM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 6 hr |
| Aug 7, 6:14 PM CDT | Special Weather Statement | SGF | Howell | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.